Alert archive / Wisconsin / River Flood Warnings in 2019
River Flood Warning 12, NWS La Crosse, WI
NWS La Crosse, WI issued this river flood warning at Mar 13, 2019, 10:26 AM CDT for Vernon County, Wisconsin. It took effect at Mar 14, 2019, 10:00 AM CDT. It was in force for 5 days.
The area
The counties it named.
The facts
- Issued
- Mar 13, 2019, 10:26 AM CDT (15:26 UTC)
- In effect from
- Mar 14, 2019, 10:00 AM CDT
- Expired
- Mar 19, 2019, 9:00 AM CDT
- In force
- 5 days
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
County Vernon County, WI
The radar
The La Crosse radar (KARX), 38 km from the middle of the area, began a volume at 15:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Kickapoo River at Readstown (REAW3).
- Action stage
- 8 ft
- Minor stage
- 11 ft
- Moderate stage
- 14 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at Mar 13, 9:30 AM CDT, 56 minutes earlier.
Area forecast discussion, Mar 13, 9:30 AM CDT, 56 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
930 AM CDT Wed Mar 13 2019
.UPDATE...
Issued at 930 AM CDT Wed Mar 13 2019
Expanded the dense fog advisory farther east into Wisconsin
through 1 pm with widespread fog across the entire area. Given
continued warm/moist air overriding the snowpack, may eventually
need to extend the advisory later for portions of the area,
although rain may help to at least temporarily clear out some of
the very low visibilities for a time later this afternoon/evening.
&&
.SHORT TERM...(Today through Thursday Night)
Issued at 307 AM CDT Wed Mar 13 2019
Currently in a precipitation lull across the area with just patchy
drizzle here and there as warm/moist advection continues into the
region. Temperatures as of 3 am were mainly in the middle 30s.
Water vapor showing a vigorous low churning northeastward out of the
4-corners area of the US. Moist/warm feed ahead of the low was
fueling and arch of showers and some storms across portions of
eastern NE into western IA where a warm front was working northward.
Look for the warm front and associated showers to lift into our area
with increasing 925-850mb moisture transport. Could hear a few
rumbles of thunder as well but looks like instability dies off with
waning morning LLJ.
Plan on showers and a few thunderstorms to ramp up again this
afternoon into this evening as moisture transport increases ahead of
the closed low moving into the Central Plains. Otherwise, look for
temperature to top off in the 40s, perhaps a few lower 50s across
far northeast IA/southwest WI. Also, dew points will be increasing
into the 40s. This, combined with rainfall expected to continue
melting the snowpack at a good clip.
Looks like a bit of a lull in the precipitation again later this
evening/overnight as the dry slot of the storm works into the area.
So, expecting more scattered showers and perhaps a few rumbles of
thunder from time to time with elevated instability. Overnight lows
will stay up in the upper 30s to upper 40s with dew points in the
same range. Again, this will continue to rapidly melt the snow and
continue to runoff into streams and rivers as well as cause ponding
of water in poor drainage areas.
That closed low will continue lifting northeastward into the area
Thursday with cold air advection kicking in by afternoon. Warm start
will likely push temperatures into the 40/50s, then slowly fall
during the afternoon. Scattered showers and a few storms also
expected to continue. Expected the majority of the snowpack to be
gone by Thursday afternoon.
The low lifts into Ontario Thursday night with the likelihood of
light rain transitioning to some light snow, then tapering off.
Could see a dusting to 1/2 inch of snow accumulation mainly across
parts of southeast MN into north central WI. Thursday night lows
are expected to dip into the mid 20s to lower 30s.
As a result of the warmer temperatures, rain and snowmelt, will
continue the Flood Watch through 7AM Friday. Will be talking to the
day crew to see if the Flood Watch should be extended through the
weekend as river continue rising.
.LONG TERM...(Friday through Tuesday)
Issued at 307 AM CDT Wed Mar 13 2019
A slight chance of some light snow east of the Mississippi River
Friday in cooler cyclonic flow. Plan on highs in the 30s with brisk
northwest winds 15 to 30 mph.
The weekend into Monday looks mainly dry and quiet but there will be
a slight chance of some passing light snow Saturday night as a
trough drops through the region. Otherwise, highs look to be in the
30s to lower 40s.
Another chance of light snow/rain moves in late Monday night into
Tuesday as northwest flow aloft drops another trough through the
area. look for highs in the mid30 to the lower 40s.
&&
.AVIATION...(For the 12Z TAFS through 12Z Thursday morning)
Issued at 642 AM CDT Wed Mar 13 2019
Widespread LIFR to VLIFR conditions across the area this morning
will continue through early to mid afternoon, with periods of
drizzle and occasional showers expected. A larger round of showers
is expected to arrive through the afternoon and early evening
hours, with conditions briefly improving to MVFR (perhaps even
briefly VFR) for LSE and ceilings at least ticking upward at RST
for a few hours. However, strong low level wind shear will also
develop during that time frame, with 55-60+ knots just above the
surface, presenting a significant impact to aircraft operations.
As low level wind shear dwindles toward 04Z, widespread IFR or
worse conditions will make a return to all areas, with the
potential for fog (possibly quite dense at times) and drizzle
right on through Thursday morning.
&&
.HYDROLOGY...
Issued at 307 AM CDT Wed Mar 13 2019
Flood Watch this morning through 7 AM Friday.
Minor to moderate river flooding is expected mainly south of
Interstate 90 into this weekend.
In addition, there will be the threat for ice jams.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...Flood Watch through Friday morning for WIZ017-029-032>034-
041>044-053>055-061.
Dense Fog Advisory until 1 PM CDT this afternoon for WIZ017-029-
032>034-041>044-053>055-061.
MN...Flood Watch through Friday morning for MNZ079-086>088-094>096.
Dense Fog Advisory until 1 PM CDT this afternoon for MNZ079-
086>088-094>096.
IA...Flood Watch through Friday morning for IAZ008>011-018-019-029-
030.
Dense Fog Advisory until 1 PM CDT this afternoon for IAZ008>011-
018-019-029-030.
&&
UPDATE...JM
SHORT TERM...DAS
LONG TERM...DAS
AVIATION...Lawrence
HYDROLOGY...DASHazardous weather outlook, Mar 13, 5:52 AM CDT, 4 hours 34 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 552 AM CDT Wed Mar 13 2019 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-141200- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- 552 AM CDT Wed Mar 13 2019 This Hazardous Weather Outlook is for portions of southeast Minnesota, northeast Iowa, and southwest into central Wisconsin. .DAY ONE...Today and Tonight A Flood Watch is in effect. Some rivers may begin to experience flooding through tonight with urban and poor drainage areas also likely to see some flooding as snow quickly melts through the day and additional rainfall occurs. In addition, a few thunderstorms are possible today into tonight. The main risk with any storms will be lightning. Areas of fog are also anticipated through tonight, which could be locally dense at times. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A Flood Watch continues through Thursday night. Flooding is likely to develop along a number of tributaries to the Mississippi River through late week, and potentially through the weekend, as runoff from snow melt and rain continues. In particular, portions of the Root, Turkey, Black, and Kickapoo Rivers are expected to experience flooding, and urban and poor drainage areas will also likely see significant ponding of water. .SPOTTER INFORMATION STATEMENT... Rainfall reports or reports of flooding would be appreciated. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. Lawrence
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 8:19 PM CDT | Areal Flood Warning | ARX | Buffalo | 6 hr |
| Mar 13, 7:48 AM CDT | Dense Fog Advisory | ARX | Adams, Buffalo, Clark, Crawford, Grant, Jackson and 7 more | 8 hr |
| Mar 13, 10:26 AM CDT | River Flood Warning | ARX | Richland, Vernon | 3 days |
| Mar 13, 10:26 AM CDT | River Flood Warning | ARX | Richland, Vernon | 6 days |
| Mar 13, 10:26 AM CDT | River Flood Warning | ARX | Crawford | 6 days |
| Mar 13, 10:26 AM CDT | River Flood Warning | ARX | Crawford | 21 days |
| Mar 13, 10:26 AM CDT | River Flood Warning | ARX | Crawford | 21 days |
| Mar 13, 10:26 AM CDT | River Flood Warning | ARX | Monroe, Vernon | 21 days |
| Mar 13, 11:05 AM CDT | River Flood Warning | ARX | Juneau | 7 days |
| Mar 13, 2:27 PM CDT | Areal Flood Warning | ARX | Grant | 40 hr |
| Mar 13, 12:12 PM CDT | River Flood Warning | ARX | Olmsted, Winona | 40 hr |
Nearby
River Flood Warnings in Wisconsin, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.